Question 14 1 out of 1 points A nurse is assigned to a patient who is taking

Question 14 1 out of 1 points a nurse is assigned to

This preview shows page 5 - 7 out of 10 pages.

Question 14 1 out of 1 points A nurse is assigned to a patient who is taking lithium. Which of the following drug serum levels would indicate that the patient is at risk for adverse effects of the drug? Response Feedback: The therapeutic range for lithium is 0.6 to 1.2 mEq/L. A level of 0.3 mEq/L would not be in the therapeutic range and would therefore not produce a therapeutic response. Levels of 0.6 and 1.2 mEq/L would be within the therapeutic range and would not be expected to produce adverse effects. A level of 1.7 mEq/L would be a high level and place the patient at risk for adverse effects or overdose. Question 15 1 out of 1 points A nurse is caring for a patient who is in severe pain and is receiving an opioid analgesic. Which of the following would be the nurse's priority assessments? Response Feedback: The nurse must assess the patient's pain intensity before and after administering an opioid analgesic. The respiratory rate and level of consciousness need to be assessed because respiratory depression and sedation are two adverse effects of opioid analgesics. Seizure activity, electrolytes, liver function, blood glucose level, and mental status may need to be assessed during opioid analgesic therapy related to adverse effects, but they would not be the priority assessments. Question 16 1 out of 1 points A patient who is experiencing withdrawal from heavy alcohol use have developed psychosis and been treated with haloperidol. Which of the following assessment findings should prompt the care team to assess the patient for neuroleptic malignant syndrome? Response Feedback: Neuroleptic malignant syndrome is characterized by fever, sweating, tachycardia, muscle rigidity, tremor, incontinence, stupor, leukocytosis, elevated creatinine phosphokinase levels, and renal failure. Agitation, pruritis, thirst, and increased urine output are not indicative of neuroleptic malignant
Image of page 5
syndrome. Question 17 1 out of 1 points A nurse works in a sleep disorder clinic and is responsible for administering medications to the patients. Which of the following patients would be most likely to receive zaleplon (Sonata)? Response Feedback: The nurse will most likely administer the zaleplon to the 35-year-old man who is having difficulty falling asleep, but once asleep can stay asleep. Zolpidem would most likely be administered to the 20-year-old who will take a sleep aid only once a week. Eszopiclone (Lunesta) will be given to the 52-year-old woman who needs to fall asleep quickly and has trouble staying asleep. The 46- year-old man will likely receive trazodone (Desyrel). This drug is given as a sleep aid for a patient who is taking an antidepressant. Question 18 1 out of 1 points Which of the following would be an expected outcome in a patient who has been given atropine during a medical emergency?
Image of page 6
Image of page 7

You've reached the end of your free preview.

Want to read all 10 pages?

  • Summer '15
  • Pharmacology, Morphine, Benzodiazepine, Phenytoin, Lorazepam

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes